Mississippi, 2009Strong Wind in Mississippi, February 11, 2009
February 11, 2009 · NWS JAN · 1 event in 1 county or zone
Strong pressure gradient winds, behind a strong cold front, caused some downed trees in northwest portions of Mississippi.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong pressure gradient winds, behind a strong cold front, caused some downed trees in northwest portions of Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 11, 11:34 AM CST, 11 minutes earlier.
Area forecast discussion, Feb 11, 11:34 AM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1134 AM CST WED FEB 11 2009
.UPDATE...BAND OF SHRA/TSRA ALONG THE AL BORDER BEFORE NOON STILL
MOVING E AT 30KTS OR SO. WIND GUSTS UP TO 35KTS STILL OCCURRING AS
FAR BACK AS THE DELTA REGION...ESPECIALLY AROUND GLH WHERE 39KTS
REPORTED THIS HOUR. EXPECT VALUES TO BEGIN SUBSIDING AFTER 19Z AND
WILL PROBABLY ADJUST WIND ADVYS ABOUT THAT TIME AS DEEPENING SURFACE
LOW OF 993MB NEAR STL MOVES NEWD TOWARD THE GREAT LAKES.
DEEP LAYER DRY SLOT WRAPPING INTO THE STORM SYSTEM THROUGH THE HEART
OF OUR CWFA AND CLEARING HAS BEEN VERY IMPRESSIVE. HAVE ALREADY SENT
NEW ZONE PACKAGE WITH REDUCED POPS/SKY COVER/AND ADJUSTED HOURLIES.
OTHERWISE...DRY AND A LITTLE COOLER AIRMASS WILL DOMINATE THROUGH
THURSDAY EVENING BEFORE CLOUDS BEGIN RETURNING AHEAD OF THE FRIDAY
STORM SYSTEM./40/
&&
.AVIATION...VFR CONDITIONS WERE DEVELOPING EVERYWHERE. THE RAIN HAS
ENDED AT ALL SITES AND CEILING WILL RAISE OR DISSIPATE IN THE NEXT
HOUR FOR GTR/MEI/HBG. MAY ADD FEW-SCT020 FOR GLH FOR CLOUDS MOVING
IN WITH UPPER LOW THIS AFTERNOON. OTHERWISE...BEYOND 21Z CLEAR SKIES
WILL PREVAIL AT ALL SITES THROUGH THE PERIOD. WINDS WILL CONTINUE TO
GUST ACROSS THE AREA THROUGH 00Z. WINDS SPEEDS FROM 15 TO 25 WILL BE
LIKELY WITH GUSTS UP TO 35KTS POSSIBLE. BEYOND 00Z...WINDS WILL
SUBSIDE AND REMAIN LIGHT THROUGH THE PERIOD./07/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 70 40 68 49 / 6 0 0 31
MERIDIAN 72 42 70 48 / 23 0 0 21
VICKSBURG 66 43 69 51 / 0 0 0 33
HATTIESBURG 70 41 73 49 / 24 0 0 33
NATCHEZ 64 43 70 52 / 0 0 0 39
GREENVILLE 65 42 65 49 / 1 0 0 24
GREENWOOD 70 40 67 47 / 4 0 0 22
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR MSZ018-019-
025>054-059>061.
LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR MSZ055>058-
062>066-072>074.
LA...WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR ARZ074-075.
&&Hazardous weather outlook, Feb 11, 9:06 AM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
906 AM CST WED FEB 11 2009
MSZ018-019-025>030-032>034-121515-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
CHOCTAW-OKTIBBEHA-WASHINGTON-
906 AM CST WED FEB 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHWEST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WILL OCCUR THROUGH MID AFTERNOON IN THE WAKE OF A COLD
FRONT MOVING EAST OF THE AREA. SUSTAINED WINDS OF 25 TO 35 MPH...WITH
PEAK GUSTS OF 40 TO 55 MPH...CAN BE EXPECTED THROUGH ABOUT 3
PM...AFTER WHICH TIME THE WINDS WILL DECREASE. THESE TYPE OF WINDS
COULD CAUSE DOWNED TREES AND SOME SPORADIC POWER OUTAGES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY FEBRUARY 17TH.
ARZ074-075-LAZ007>009-015-016-023-025-MSZ031-035>055-059-121515-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-LOWNDES-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-JEFFERSON-
906 AM CST WED FEB 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS...AND CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WILL OCCUR THROUGH MID AFTERNOON IN THE WAKE OF A COLD
FRONT MOVING EAST OF THE AREA. SUSTAINED WINDS OF 20 TO 30 MPH...WITH
PEAK GUSTS OF 40 MPH...CAN BE EXPECTED THROUGH ABOUT 3 PM...AFTER
WHICH TIME THE WINDS WILL DECREASE. THESE TYPE OF WINDS COULD CAUSE
A FEW DOWNED TREES AND SOME SPORADIC POWER ISSUES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY
AFTERNOON THROUGH FRIDAY NIGHT AS ANOTHER STORM SYSTEM MOVES EASTWARD
ACROSS THE GULF COAST STATES.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AFTERNOON INTO FRIDAY NIGHT.
LAZ024-026-MSZ056>058-060>066-072>074-121515-
CATAHOULA-CONCORDIA-SMITH-JASPER-CLARKE-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
906 AM CST WED FEB 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
GUSTY WINDS WILL OCCUR THIS AFTERNOON IN THE WAKE OF A COLD FRONT
MOVING EAST OF THE AREA. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS
OF 30 TO 40 MPH POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON INTO
FRIDAY NIGHT AS ANOTHER STORM SYSTEM MOVES EAST ACROSS THE REGION.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AFTERNOON INTO FRIDAY NIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
08
In the hours before
Special weather statement, Feb 11, 7:30 AM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
730 AM CST WED FEB 11 2009
MSZ025>029-036-037-042>044-048>050-054-055-059-061>064-072-111340-
JEFFERSON MS-HINDS MS-RANKIN MS-SCOTT MS-MADISON MS-LEAKE MS-
MARION MS-FRANKLIN MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
SIMPSON MS-GRENADA MS-LEFLORE MS-WEBSTER MS-CARROLL MS-MONTGOMERY MS-
HOLMES MS-ATTALA MS-COPIAH MS-YAZOO MS-
730 AM CST WED FEB 11 2009
...BAND OF HEAVY SHOWERS TO BRING STRONG GUSTY WINDS TO THE
INTERSTATE 55 CORRIDOR THIS MORNING...
A LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM GRENADA TO BUDE AT 730 AM CST...MOVING EAST AT 70
MPH.
THIS LINE OF SHOWERS WILL REACH A LINE FROM WINONA TO BROOKHAVEN BY
830 AM...PASSING THROUGH THE JACKSON METRO AREA AROUND 8 AM. WIND
GUSTS OF 40 TO 50 MPH HAVE OCCURRED WITH THE PASSAGE OF THESE
SHOWERS...AND WILL LIKELY CONTINUE AS THEY MOVE EAST. THIS MAY CAUSE
SOME ISSUES WITH DOWNED TREES AND SPORADIC POWER OUTAGES.
AEG
Local storm report, Feb 11, 9:56 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
956 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG N CROSSETT 33.13N 91.97W
02/11/2009 ASHLEY AR EMERGENCY MNGR
NUMEROUS TREES DOWNED ALONG HANCOCK ROAD.
0400 AM TSTM WND DMG HAMBURG 33.23N 91.80W
02/11/2009 ASHLEY AR LAW ENFORCEMENT
TREES DOWNED ON ASHLEY ROAD 461...EAST LINCOLN AND
JEFFERSON STREETS.
&&
MMEStrong Wind, Leflore
- When
- February 11, 11:45 AM CST to 12:15 PM CST
- Where
- Leflore forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Utility Company
- Coordinates
- 33.551, -90.301 (the zone’s center; the record gives no point)
Pressure gradient winds behind a strong cold front caused trees|to fall on power lines near Minter City.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in West Virginia, February 11, 20091 death · $905,000 · 74 kt wind · 55 events
- High Wind in Ohio, February 11, 20091 death · 2 injured · 66 kt wind · 32 events
- Damaging Winds and High Wind in Ohio, February 11 to 12, 20091 injured · $17 million · 68 kt wind · 38 events
- Extreme Cold in Wisconsin, February 11, 20091 death · 1 event
- Tornado and Hail in Tennessee, February 11, 2009$830,000 · EF1 · 40 events
- Damaging Winds and High Wind in Kentucky, February 11, 2009$726,000 · 62 kt wind · 53 events
- Damaging Winds and High Wind in Pennsylvania, February 11 to 12, 2009$2.1 million · 80 kt wind · 28 events
- Tornado and Hail in Louisiana, February 11, 2009$553,000 · EF1 · 19 events
- High Wind in Kentucky, February 11, 2009$1.4 million · 63 kt wind · 22 events
- High Wind in Illinois, February 11, 2009$3.0 million · 52 kt wind · 3 events
- Damaging Winds and High Wind in Ohio, February 11 to 12, 2009$1.2 million · 61 kt wind · 17 events
- Damaging Winds and High Wind in West Virginia, February 11 to 12, 2009$1.0 million · 54 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 152300.